MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030456
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 030456, 030456 endo gia r/or 45 4.8mm x6 (lot#t3c051x); egiaustnd, egiaustnd endogia ultra univ std stap (lot # p4c0959s).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a thoracic lung lobectomy, when closing and cutting the tissue, the handle and two reloads did not fire.Another handle and reload were used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the loading unit was not fired.The clamping mechanism was deformed.Staple pushers were partially flush with the cartridge.It was reported that the instrument did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a thoracic lung lobectomy, when closing and cutting the tissue, the endo gia handle and two reloads did not fire.Another handle and reload were used to complete the case.There was no patient injury.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21688799
Report Number1219930-2025-01389
Device Sequence Number8774070
Product Code GDW
UDI-Device Identifier10884523002874
UDI-Public10884523002874
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030456
Device Catalogue Number030456
Device Lot NumberT3C051X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale